Jump to content

Help With Ecsitalopram (Generic Lexapro)


Recommended Posts

Hello :Coopwink: ,

Background

I'm hoping I can get opinions on a few things from the awesome members here (thank you in advance and sorry for the long story):
I started taking generic lexapro; 5mg for the first few days and then bumped it up to 10mg for approx. 5.5 weeks.
I found it was working really well, except with a few mentioned 'common side effects'

--------------------------------------------------------------------------------------------------------------------------

BUT :poster_oops: :

I was standing there and all of a sudden, it's as if my vision changed and i wasn't able to function quite right anymore.

My bottom lip was shaking and even the smallest tasks like leaving a store took so much concentration and energy.
I had trouble eating later on and I had trouble feeling if I was hungry or full.

That same night, though I did take my 10mg dose the night before (with quite a bit of alcohol), was the first night where I didn't take the lexapro.

I felt that my symptoms did become a tiny bit better but I still didn't feel 'quite right'.
I took a 10mg dose the day after and the intense symptoms I had experienced returned including: not able to concentrate enough to watch TV, not able to feel my muscles when exercising and for some reason, having more energy for more workout (to name a few).
 

I went to the doctor though I debated going to the emergency room and, from what I remember being said, I was told that it's possible I was having side effects from the medication. 'Serotonin syndrome' was mentioned and that my blood pressure was high. I was prescribed lorazepam and was told to completely stop taking the lexapro. I felt the lorazepam wasn't really helping with anything the two times I did take it and felt as if it may have been stopping me from sleeping.

 

So here I am, for about a week with no lexapro, not being able to concentrate enough to watch a movie I'm not familiar with, and far less appetite. If I remember correctly, one day I managed to sleep 14 hours, I was up for a few hours, and then back for another shift of sleep. I wasn't really able to talk too much to anyone because I couldn't follow the conversation...I literally felt completely out of it and, before taking the medication to begin with, I was feeling a bit depressed but never anything close to this. I finally did start feeling better after this week of hell except with new symptoms: insomnia, irritability/anger and though my concentration did improve, I've become very abnormally forgetful (ie: putting my wallet somewhere because i'm going to grab my keys...by the time I grab my keys...I forget where I put my wallet).

 

During the doctor follow-up with the same doctor who had prescribed the lorazepam, I try and explain that I'm definitely feeling better and only now realize how completely out of it I was. All of a sudden, I'm told that it likely was not serotonin syndrome because my blood pressure wasn't that high and that people were seen far more manic in the office with serotonin syndrome. I was told to restart taking the lexapro because seeing as how it's likely a psychological issue, it would be a way of weeding out of it is the lexapro that caused it or not.

:blues:
My question: Should I restart taking the lexapro? Why did I have these symptoms with no prior history of anything like this :blues:
:blues:

Link to comment
Share on other sites

  • 3 weeks later...

I agree with the poster above, also NEVER drink alcohol in any amount during your start up period (at least wait 2 months or dont drink at all) and NEVER skip days both these things could negatively impact your progress. I know first hand, but try to hang in there talk with you psych again be sure to let them know everything and please keep us posted on your progress.

Edited by latrisha001
Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...